Turk J Emerg Med

Prolongation of QT interval due to hydroxychloroquine overdose used in COVID-19 treatment.

Yazılma zamanı 27/09/2020
Aksel G, Islam MM, Aslan T, Eroglu SE

Related Articles

Prolongation of QT interval due to hydroxychloroquine overdose used in COVID-19 treatment.

Turk J Emerg Med. 2020 Jul-Sep;20(3):149-151

Authors: Aksel G, Islam MM, Aslan T, Eroglu SE

Abstract

Hydroxychloroquine is one of the most commonly used drugs in COVID-19 treatment. In this case report, we aimed to present a young patient whose QT interval was prolonged due to hydroxychloroquine overdose which was given for COVID-19 treatment. This is the first reported case of QT interval prolongation at a low dose of 1.600 mg in the literature. A 28-year-old male patient was admitted to the emergency department with the complaints of nausea, diarrhea, and weakness. The patient was diagnosed with COVID-19 a day prior and home isolation was recommended with hydroxychloroquine and oseltamivir P. O. treatment. His complaints started 6 h after accidentally taking 1.600 mg of hydroxychloroquine P. O. at the same time. On physical examination, the Glasgow Coma Scale was 15, and neurological, respiratory, and abdominal examinations were normal. His pulse was 54 beats/min, oxygen saturation was 99%, arterial blood pressure was 122/82 mmHg, and fever was 36.5°C. Electrocardiography (ECG) showed sinus bradycardia and corrected QT interval was calculated as 510 ms. The QT interval prolongation and bradycardia persisted, and the patient was hospitalized for follow-up and treatment. He was discharged on the 3rd day of his hospitalization after the corrected QT interval was detected to be 420 ms and his bradycardia improved. Due to the potential cardiac side effects, patients who are sent to home isolation with treatment should be educated about the use, dosage, and possible side effects of this medicine, and serial ECG monitoring should be provided to patients who are hospitalized.

PMID: 32832735 [PubMed - as supplied by publisher]